×

Studying links via closed braids. II: On a theorem of Bennequin. (English) Zbl 0722.57001

Summary: [Parts I and III are available only in preprint form; for part IV see Invent. Math. 102, 115-139 (1990; Zbl 0711.57006.]
Links which are closed 3-braids admit very special types of spanning surfaces of maximal Euler characteristic. These surfaces are described naturally by words in cyclically symmetric elementary braids which generate the group \(B_ 3\).

MSC:

57M25 Knots and links in the \(3\)-sphere (MSC2010)

Citations:

Zbl 0711.57006
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Bennequin, D., Entrelacements et equations de Pfaff, Astérisque, 107-108, 87-161 (1983) · Zbl 0573.58022
[4] Birman, J.; Menasco, W., Studying links via closed braids: Split links and composite links, Invent. Math., 102, 1, 115-139 (1990) · Zbl 0711.57006
[7] Douady, A., Noeuds et structures de contact en dimension 3, Séminaire Bourbaki, 604 (1982/83), 35e année
[8] Rudolph, L., Special positions for surfaces bounded by closed braids, Rev. Mat. Iberoamericana, 1, 3 (1985) · Zbl 0603.57004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.